A statistical theory of electromagnetic waves in turbulent plasmas

I. Ben-Israel, T. Piran, Aharon Eviatar, J. Weinstock

Research output: Contribution to journalArticlepeer-review

Abstract

A statistical theory, previously developed for electrostatic waves is extended to the case of electromagnetic waves in the presence of a constant magnetic field. The theory is nonlinear and contains the effects of mode-mode coupling. The extension is not straightforward as assumed previously by many authors and involves calculation of perturbed trajectories in both velocity and configuration space. A diffusion equation is derived for the average particle distribution function, the associated diffusion tensor is calculated and a nonlinear wave dispersion relation is found. All these results contain the usual quasilinear theory as the lowest order approximation.

Original languageEnglish
Pages (from-to)125-155
Number of pages31
JournalAstrophysics and Space Science
Volume38
Issue number1
DOIs
StatePublished - Nov 1975

Fingerprint

Dive into the research topics of 'A statistical theory of electromagnetic waves in turbulent plasmas'. Together they form a unique fingerprint.

Cite this